With masculinizing hormone therapies, there is:
- a likely increased risk of polycythemia (blood disorder), weight gain, acne, androgenic alopecia (balding) and sleep apnea
- a possible increased risk of elevated liver enzymes and hyperlipidemia
- a possible increased risk (with the presence of additional risk factors) of destabilization of certain psychiatric disorders (bipolar disorder, psychotic disorders), cardiovascular disease, hypertension (high blood pressure) and type 2 diabetes
There is either no increased risk of bone density loss or cancer (breast, cervical, ovarian, uterine), or the research is inconclusive
If you are injecting testosterone, your emotional changes may be the result of your fluctuating testosterone level. You may want to talk to your doctor about switching to more frequent injections or topical testosterone). Any mood changes that cause you concern should be discussed with your primary care provider.